Thunderstorm Wind, Nassau
- When
- July 26, 6:30 PM EST
- Where
- Nassau County, Hilliard
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.683, -81.917
Nassau County Sheriff's Office and Nassau County 911 reported power lines down near Halliard about 1 mile south of County Road 108. The Sheriff's Office also reported several large trees down in Halliard at Carol Corner.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Nassau County Sheriff's Office and Nassau County 911 reported power lines down near Halliard about 1 mile south of County Road 108. The Sheriff's Office also reported several large trees down in Halliard at Carol Corner.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 1:50 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT SAT JUL 26 2003 CURRENTLY...REMNANTS OF T.D. NUMBER SEVEN SHOWING UP ON VISIBLE IMAGERY ACROSS EAST CENTRAL GA MOVING NORTH NORTHWEST. THERE WAS GENERALLY A WEAK PRESSURE PATTERN ACROSS THE REGION. EAST COAST SEABREEZE WAS BEGINNING TO MOVE INLAND AND PRODUCING SCATTERED THUNDERSTORMS. A WEAK INVERTED TROUGH OFF THE EAST COAST OF FLORIDA WAS PRODUCING SCATTERED SHOWERS/STORMS IN THE COASTAL WATERS. THIS EVE...AS SEABREEZES PROGRESS FURTHER INLAND...EXPECT SCATTERED STORMS TO BE FOCUSED MAINLY ACROSS THE INLAND AREAS OF SE GA AND NEAR I-75 ACROSS NORTH FL WHERE HIGHEST POPS WILL BE THIS EVE. THE CIRCULATION OF THE REMNANTS OF T.D. SEVEN WILL HELP ENHANCE THE CONVERGENCE ACROSS GA. WITH PW NEAR 2 INCHES AND STEERING WINDS LIGHT...MAIN CONCERNS WILL BE LOCALLY HEAVY RAINS 2+ INCHES IN SOME AREAS. EXPECT MOST STORMS TO BE OVER BEFORE MIDNIGHT. SUNDAY/MONDAY...SUBTROPICAL RIDGE OVER THE REGION...WHICH BEGINS TO SHIFT SOUTH LATE MONDAY. SCATTERED SHOWERS AND STORMS WILL ONCE AGAIN INITIATE ALONG THE SEABREEZES WITH ATLANTIC SEA BREEZE PREVAILING UNDER EASTERLY FLOW. HAVE GONE WITH NEAR CLIMO TEMPS/POPS. TUESDAY...SUBTROPICAL RIDGE SHIFTS AS MEAN TROF BEGINS TO CARVE OUT OVER THE EASTERN UNITED STATES. A SERIES OF SHORT-WAVES WILL TRAVERSE THE REGION. MOISTURE WILL INCREASE OFF THE GULF OF MEXICO AS SW FLOW PREVAILS. WILL GO WITH 40 PCT POPS ACROSS THE BOARD TUESDAY AND CARRY 30 PCT ALL AREAS TO THE EVE. WILL GO WITH MAINLY DIURNAL TYPE CONVECTION FOR NOW...BUT THAT MAY CHANGE DEPENDING ON THE TIMING OF THE SHORT WAVES. EXTENDED (WED-SAT)...BERMUDA HIGH BUILDS IN. LOW LEVEL RIDGE AXIS SHIFTS NORTH AGAIN TO ACROSS NORTH FLORIDA. WILL SEE MAINLY DIURNAL TYPE CONVECTION EACH DAY INITIATED BY SEABREEZES. WENT WITH NEAR CLIMO POPS/TEMPS. MARINE & FIRE WIRE...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 71 91 71 93 / 40 40 20 30 SSI 74 87 74 87 / 20 40 20 30 JAX 72 91 72 91 / 20 40 20 40 SGJ 74 87 74 88 / 20 30 20 30 GNV 71 92 71 92 / 30 40 20 40 OCF 71 91 71 92 / 30 40 20 30 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. PP/ACS/CWD
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-262100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... TROPICAL DEPRESSION SEVEN MOVED INLAND OVER SOUTHEAST GEORGIA EARLIER THIS MORNING...AND WILL CONTINUE TO TRACK TOWARD THE NORTH-NORTHWEST. THE ATMOSPHERE REMAINS QUITE MOIST...THUS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED BY AFTERNOON. THE MAIN CONCERNS WILL BE LOCALLY HEAVY RAINFALL. KEEP IN MIND THAT MOST LOCATIONS HAVE RECEIVED SIGNIFICANT RAINFALL THE PAST WEEK AND THE GROUND REMAINS SATURATED. ADDITIONAL HEAVY RAINFALL WILL LIKELY CAUSE SMALL STREAMS AND CREEKS TO QUICKLY RISE TOWARD BANKFULL AND MANY ROADS AND LOW LYING AREAS COULD EXPERIENCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY..MAINLY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WHILE NO SEVERE WEATHER IS EXPECTED...SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
FLZ024-GAZ165-166-262200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 516 PM EDT SAT JUL 26 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN NASSAU AND CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM... AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF KINGS FERRY...OR ABOUT 5 MILES NORTH OF HILLIARD...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILLIARD...KINGS FERRY... COLESBURG...KINGSLAND AND HARRIETTS BLUFF THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE TEMPORARY MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
GAZ164-262230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 542 PM EDT SAT JUL 26 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM... AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM EAST OF WINOKUR SOUTH TO TOLEDO...BUILDING SOUTHWEST AND MOVING SLOWLY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE TEMPORARY MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
FLZ021-262315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 622 PM EDT SAT JUL 26 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM... AT 622 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES WEST OF MCALPIN...OR ABOUT 7 MILES NORTHEAST OF MAYO...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MCALPIN...NEWBURN... WELLBORN...LIVE OAK AND HOUSTON THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE TEMPORARY MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
FLZ035-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 706 PM EDT SAT JUL 26 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GILCHRIST COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM... AT 706 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF TRENTON...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WANNEE AND BELL THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE TEMPORARY MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361621.